Saskatchewan Health Authority want festival attendees to be safe during the season.
As the festival season continues the Saskatchewan Health Authority is reminding people to stay safe by making safe choices regarding alcohol and drug use and being aware of safety risks associated with heat. The Health Authority says Alcohol and drug use can increase the risks of dehydration and other heat-related dangers, as well as making people more susceptible to injury.
Public health officials caution about the risk of opioid overdose and accidental consumption of dangerous contaminants such as fentanyl. Fentanyl is an opioid that is 50 to 100 times more toxic than heroin, oxycodone or morphine. You cannot see it, smell it, or taste it.
SHA says if certain symptoms occur to contact 911 immediately. Symptoms of an opioid overdose may include slow or no breathing; gurgling, gasping or snoring; clammy, cool skin; and blue lips or nails. The Good Samaritan Drug Overdose Act protects anyone who is experiencing or anyone who is present when someone else is experiencing, a drug overdose from charges for possession of a controlled substance when they call 9-1-1 for help.